CSN Login
Members Online: 1

You are here

Allergy to CT dye

Nana2's picture
Nana2
Posts: 255
Joined: Mar 2010

Hi everyone,
We went to Loyola today for a second opinion on my husband who has stage IV with mets to the liver. He had surgery three weeks ago and was told liver surgery was off the table because of the location of the lesions. Unfortunately because he has a reaction to the dye used in the scans, they did the last few scans without dye and now he is going to have to get another one with dye next thursday. I told the Doctor he usually reacts about 8 hours after receiving it and so they will keep him overnight. He even has a mild reaction to the prednisone they give him the day before to prevent a reaction. She said if they can't do the CT scan that they would do an MRI. Does anyone else have problems with the dye and if so any suggestions?

Patteee's picture
Patteee
Posts: 950
Joined: Jul 2009

I am also allergic- I think it is common? They do one of 2 things with me- either just have me drink the barium and don't do the contrast dye (which in an emergency is what they have to do) or I medicate for several days prior with benedrayl- I don't remember the exact dosages, but seems like it was 48 hours prior, then taking 1-2 tab every 8 hours until the scan. Something like that-

biglaur's picture
biglaur
Posts: 72
Joined: Apr 2010

it happened after scan number 13. I just had scan 21...and if I premedicate I'm fine. 13 hours before the scan, then 6 hours before the scan, then 1 hour before the scan I take prednisone (not sure of the dosage but its alot) and also one hour before the scan I take 2 benadryl. I was taking only one benadryl but the reaction is sort of creeping back so they upped my dosage. Not sure how long I'll go with this mix before I react again. It's a pain in the neck...I have to wake myself up in the middle of the night to take the pills and they're the WORST tasting things in the world, but apparently without the dye the scan isn't as good.

Subscribe to Comments for "Allergy to CT dye"